Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 42, NWS New York, NY

July 5, 2007Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 5, 2007, 2:46 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2007, 2:46 PM EDT (18:46 UTC)
Expired
Jul 5, 2007, 3:30 PM EDT
In force
44 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 78 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 051846
SVROKX
CTC009-051930-
/O.NEW.KOKX.SV.W.0042.070705T1846Z-070705T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
246 PM EDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 330 PM EDT...

* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WATERBURY...AND MOVING EAST
  AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
  NAUGATUCK...WOLCOTT...CHESHIRE AND MERIDEN. 

LAT...LON 4158 7320 4148 7318 4149 7271 4165 7272

$$

GOODMAN
2 follow-up statements
000 
WWUS51 KOKX 051855
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
255 PM EDT THU JUL 5 2007

CTC009-051930-
/O.CON.KOKX.SV.W.0042.000000T0000Z-070705T1930Z/
NEW HAVEN CT-
255 PM EDT THU JUL 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN NEW HAVEN COUNTY...

AT 249 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR WATERBURY...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CHESHIRE AND MERIDEN. 

LAT...LON 4157 7311 4150 7311 4149 7271 4165 7272

$$

GOODMAN
000 
WWUS51 KOKX 051926
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
326 PM EDT THU JUL 5 2007

CTC009-051935-
/O.EXP.KOKX.SV.W.0042.000000T0000Z-070705T1930Z/
NEW HAVEN CT-
326 PM EDT THU JUL 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEW HAVEN COUNTY
EXPIRES AT 330 PM EDT...

THE STORM IS WEAKENING AND NO LONGER APPEARS TO BE SEVERE. 
HOWEVER...IT WILL STILL PRODUCE HEAVY RAIN AT THE RATE OF 1 TO 2 
INCHES PER HOUR...AND WIND GUSTS UP TO 40 MPH. 

LAT...LON 4157 7311 4150 7311 4149 7271 4165 7272

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:28 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 5, 2:28 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
228 PM EDT THU JUL 5 2007

.SYNOPSIS...
LOW PRESSURE WILL TRACK ACROSS CANADA...WITH AN ASSOCIATED COLD
FRONT MOVING ACROSS THE AREA TONIGHT. THIS FRONT IS EXPECTED TO
SLOWLY MOVE OFFSHORE FRIDAY MORNING. A SERIES OF WEAK COLD FRONTS
WILL CROSS THE AREA FRIDAY AFTERNOON THROUGH SATURDAY. HIGH PRESSURE
WILL THEN SET UP OFF THE SOUTHEAST COAST...WITH WARMER AND MORE
HUMID WEATHER PREVAILING INTO EARLY NEXT WEEK. YET ANOTHER COLD
FRONT WILL APPROACH TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WARM FRONT IS NOW NORTH OF THE CWA. SOME BREAKS OF SUNSHINE
EXPECTED...ESPECIALLY FOR THE NORTHERN ZONES...BUT MOSTLY CLOUDY
WORDING SHOULD BE FINE FOR THIS UPDATE. BEST ISENTROPIC LIFT THIS
AFTERNOON WILL RESIDE SOUTH AND EAST OF THE CWA. WILL CONTINUE WITH
HIGHER POPS EARLY THIS AFTERNOON FOR THE SOUTHERNMOST SECTIONS...AND
GRADUALLY INCREASE THEM EVERYWHERE AS THE AFTERNOON AND LOW LEVEL
DESTABILIZATION INCREASES. THE ENTIRE CWA REMAINS IN AREA OF SLIGHT
RISK FOR SEVERE WEATHER TODAY AS PER THE LATEST SPC CONVECTIVE
OUTLOOK. THE FOLLOWING IS FROM THE PREVIOUS DISCUSSION.

WITH REGION IN WARM SECTOR AHEAD OF COLD FRONT...AND DEEP SW FLOW
AHEAD OF MID/UPPER LEVEL TROUGHING...A SEMI-TROPICAL ENVIRONMENT
WILL REMAIN...WITH PWATS HOLDING BETWEEN 1.5-2 INCHES OVER THE
REGION. LIKELIHOOD OF SHRA/TSRA INCREASE THROUGH THE
AFTERNOON/EVENING AS NEXT SHORTWAVE AND SURFACE COLD FRONT
APPROACH LATER IN THE DAY.

WITH CONSIDERABLE CLOUDINESS OVER THE REGION DAYTIME HEATING WILL BE
LIMITED. BUT A RELATIVELY MOIST LOW LEVEL AIR MASS WITH DEW POINTS
WELL INTO THE 60S ALONG WITH EVEN A BIT OF HEATING SHOULD
SUPPORT POCKETS OF MODERATE INSTABILITY. THIS SHOULD HAVE MLCAPES
INCREASING TO 1000-1500 J/KG AND WITH AN APPROACHING COLD
FRONT...RIGHT REAR QUAD JET LIFT LIFT...AND INCREASING VORT
ENERGY/MID LEVEL COLD POOL INSTABILITY...SHOULD PROVIDE THE
LIFT/TRIGGER FOR SHOWERS AND THUNDERSTORMS...PARTICULARLY IN THE
VERY LATE AFTERNOON AND EVENING.

BEST CHANCE OF STRONG TO SEVERE STORMS LOOKS TO BE ACROSS
NYC...NE NJ...LOWER HUDSON VALLEY...AND WESTERN CONN...WITH BEST
COMBO OF DAYTIME INSTABILITY...35 TO 45 KT 0-6KM SHEAR (MAINLY
UNIDIRECTIONAL WITH A BIT OF TURNING IN THE LOWEST 1 KM)...AND 35
TO 40 KT WESTERLY FLOW. WITH THIS SETUP A FEW LINE SEGMENTS OR
BOWS COULD DEVELOP AHEAD/ALONG THE COLD FRONT DURING THE VERY LATE
AFTERNOON/EVENING...WITH DAMAGING WINDS AND HAIL THE MAIN THREAT.
SPC CONTINUES A SLIGHT RISK OF SEVERE WEATHER FOR THE ENTIRE REGION.

ALTHOUGH INGREDIENTS ARE THERE FOR SEVERE STORMS...SEVERE THREAT
WILL ULTIMATELY DEPEND ON IF WE CAN SEE SOME BREAKS OF SUNSHINE
AND BUILD SURFACE INSTABILITY.

SHORTWAVE AND ASSOCIATED COLD POOL INSTABILITY...JET DYNAMICS PRESS ON
THE REGION TONIGHT...WITH SHRA/TSRA LINES CONSOLIDATING AHEAD OF
THE COLD FRONT THIS EVENING AND SLIDING W TO E THROUGH THE REGION
BY DAYBREAK. LIKELIHOOD OF SEVERE WEATHER SHOULD DIMINISH AFTER
MIDNIGHT WITH WANING DAYTIME INSTABILITY...AND FRONT MOVING INTO
MORE STABLE MARINE INFLUENCED ENVIRONMENT.

HAVE GONE CLOSER TO COOLER FWC/MET GUIDANCE TODAY WITH CLOUD
COVER...AND WARMER MAV GUIDANCE TONIGHT WITH HUMID AIRMASS AND
CLOUD COVER SLOW TO ERODE

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
LONGWAVE TROUGHING WILL CONTROL THE REGION DURING THIS PERIOD WITH
A SERIES OF WEAK SHORTWAVES/SURFACE TROUGH MOVING ACROSS THE AREA.

THE COLD FRONT SLIDES AWAY FROM THE AREA FRIDAY AFTERNOON. A
SHORTWAVE SLOWLY CROSSES THE REGION ON FRIDAY. WITH COOL TEMPS
ALOFT...AND BREAKS OF SUNSHINE IN THE MORNING/AFTERNOON ALLOWING
SFC TEMPS TO WARM INTO THE 80S...AND SOME RESIDUAL MOISTURE...A
MARGINALLY UNSTABLE ATMOSPHERE WILL EXIST. WILL CONTINUE WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS FRI AFTERNOON ACROSS NORTHERN
SECTIONS WITH BETTER INSTABILITY ALOFT...AND SLIGHT CHANCE ACROSS
SOUTHERN ZONES. WITH ANY SHOWERS OR STORMS THAT DEVELOP...HAIL AND
GUSTY WINDS ARE POSSIBLE...WITH INVERTED V SOUNDINGS AND WBZ OF
8500-9000 FT.

WENT WITH MAV/FWC BLEND FOR TEMPS FOR FRIDAY...A DEGREE OR TWO
BELOW WARMER MAVS...WITH A GOOD DEAL OF AFTERNOON CLOUD COVER
HOLDING TEMPS BACK FROM FULL POTENTIAL.

FURTHER DRYING OCCURS SAT ON DEEP WNW FLOW. HIGH PRESSURE WILL
BUILD JUST TO OUR SOUTH LATE IN THE DAY. TEMPS WILL CLIMB TO A
COUPLE DEGREES ABOVE SEASONABLE LEVELS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE/HPC AND ENSEMBLE MODEL SOLUTIONS SUGGEST BUILDING HEIGHTS
KEEPING COOLER AIR WELL UP IN CANADA THROUGH THE PERIOD. ALTHOUGH
SOME DIFFERENCES IN MAIN UPPER FEATURES EXISTS...FEEL RISING
HEIGHTS THE BEST SOLUTION ATTM GIVEN GFS/EC/ENSEMBLE IN GENERAL
AGREEMENT.

OVERALL...UPPER LOW AND ASSOCIATED TROUGH OVER SOUTHEAST CANADA AND
NORTHEAST THIS WEEKEND WILL DEPART...ALLOWING HEIGHTS TO RISE.
SOUTHERN EDGE OF THE WESTERLIES UP BY US/CANADIAN BORDER. A
SUCH...ENSEMBLE TEMPS INDICATE A GRADUAL WARM UP ACROSS THE
REGION...WITH POSSIBLY THE WARMEST AIR OVER THE NORTHEAST EARLY IN
THE UPCOMING WEEK. I EXPECT TEMPS TO CLIMB FROM NEAR SEASONAL
NORMS THIS WEEKEND...TO THE AROUND 90 IN THE USUAL WARMER URBAN
AND INLAND SPOTS BY MONDAY. SLIGHTLY COOLER TUESDAY DUE TO
EXPECTED CLOUD COVER...NOT DUE TO CHANGE IN AIRMASS.
CONSENSUS (GFS/EC) ON H8 TEMPS IN THE 16 TO 19C RANGE. SO...MID
80S TO AROUND 90 BEST BET ATTM.

LITTLE CHANCE OF RAIN SUNDAY WITH WEAK RIDGE REPLACING UPPER LOW...
THEN INCREASING HEAT/HUMIDITY AND INSTABILITY COULD TRIGGER
AFTERNOON AND EVENING SHOWERS AND TSTMS AS SHOWN BY MREF ENSEMBLE
POPS EACH DAY THEREAFTER. BEST CHANCE LOOKS TO BE LATE TUE AND
WEDNESDAY WITH THE APPROACH OF A COLD FRONT.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
MOSTLY VFR CIGS THIS AFTERNOON WITH THE EXCEPTION OF KGON AND
KHPN...WHERE MVFR CIGS SHOULD PREVAIL. ALTHOUGH HPN HAS BEEN BACK
AND FORTH WITH MVFR/VFR CIGS FOR THE PAST HOUR...IT APPEARS THAT
MVFR WILL PREVAIL. MOSTLY VFR VSBYS FOR THE REST OF THE
AFTERNOON...HOWEVER HAZE HAS REDUCED VSBYS 4-5 SM IN SPOTS...AND
THIS SHOULD PREVAIL WHERE IT IS ALREADY OCCURRING OUTSIDE OF ANY
RAINFALL.

ISOLATED CONVECTIVE CELLS ARE CURRENTLY DEVELOPING IN THE LOWER
HUDSON VALLEY...AND ALTHOUGH IT IS POSSIBLE FOR ISOLATED
THUNDERSTORMS TO DEVELOP AT ANY TIME THIS AFTERNOON NEAR THE CITY
AND POINTS N/W...HAVE HELD OFF ON A CB ATTACHMENT UNTIL THE MORE
LIKELY TIME OF THUNDERSTORMS...GENERALLY AFTER 21Z-22Z. SHOWERS AND
THUNDERSTORMS WILL BE ON THE LIKELY SIDE THROUGH THE LATE EVENING
HOURS...BUT STILL NOT CONFIDENT ENOUGH ON THE TIMING TO INCLUDE TS
IN THE TAFS...SO KEPT WITH CB ATTACHMENT. PREVAILING VFR CIGS IN THE
TAFS...BUT THERE MAY BE TIMES OF MVFR. AGAIN...DID NOT ATTEMPT TO
PINPOINT THE TIMING ON THIS. WINDS SHIFT WEST WITH THE APPROACH OF
THE COLD FRONT DURING THE OVERNIGHT...THEN MORE TO THE NW WITH ITS
PASSAGE LATE TONIGHT/TOMORROW MORNING. GUSTS SHOULD BE CONFINED TO
THUNDERSTORMS OR ANY OUTFLOW PRECEDING THEM.

MOS GUIDANCE FOR THE MOST PART HAS VSBYS AND CIGS BY DAYBREAK FRIDAY
ACROSS THE TERMINALS WITH THE EXCEPTION OF KGON...WHERE MVFR
CIGS/VSBYS WILL PREVAIL...AND POSSIBLY GOING IFR FOR AT TIME LATE AT
NIGHT THROUGH 13Z FRI.

OUTLOOK FROM 18Z FRIDAY THROUGH MONDAY...VFR CIGS/VSBYS EXPECTED FRI
AFTERNOON THROUGH THE PERIOD AS HIGH PRES BUILDS INTO THE NORTHEAST.
WEST TO NW FLOW FRIDAY AFTERNOON...BECOMING W/SW THEREAFTER.

&&

.MARINE...
LLJ NOW TO THE EAST OF THE AREA WATERS WILL TRANSLATE TO SUBSIDING
WINDS AS WE HEAD INTO THE AFTERNOON...GENERALLY SW 10 TO 20 KT.
STILL SOME GUSTS TO 25 KT OVER THE OCEAN WATERS. SEAS 8 TO 9 FT ON
THE OUTERMOST OCEAN WATERS SHOULD DROP A FOOT OR TWO BY THE END OF
THE AFTERNOON. SCA ON THE OCEAN WILL REMAIN UNCHANGED.

A COLD FRONT WILL MOVE ACROSS THE AREA WATERS THIS EVENING AND INTO
THE OVERNIGHT HOURS. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED
TO DEVELOP WITH SOME OF THEM PRODUCING STRONG AND GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN.

SEAS ON THE OCEAN WILL LIKELY REMAIN AT SMALL CRAFT LEVELS INTO
FRIDAY EVENING...AS WINDS SHIFT TO THE WEST AND NORTHWEST BEHIND A
COLD FRONT.

WINDS AND SEAS WILL LIKELY REMAIN BELOW SMALL CRAFT LEVELS THIS
WEEKEND INTO EARLY NEXT WEEK.

&&

.HYDROLOGY...
BETWEEN 1 AND 2 INCHES OF RAINFALL FELL ACROSS THE SOUTHERN HALF
OF AREA...AND BETWEEN 1/2 AND 1 INCH ACROSS NORTHERN ZONES IN THE
LAST 24 HRS. SHRA/TSRA ACTIVITY TODAY INTO TONIGHT WILL HAVE THE
POTENTIAL TO DROP LOCALLY HEAVY RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR ONCE AGAIN TODAY...WITH A GENERAL INCH OF RAIN EXPECTED
ACROSS THE AREA. WITH A MODERATE MID-LEVEL FLOW...BELIEVE ACTIVITY
WILL HAVE ENOUGH MOVEMENT TO PREVENT LARGE AREAS OF FLOODING SO
NOT FLOOD WATCH. BUT THESE ADDITIONAL RAINFALL AMOUNTS WILL MAKE
URBAN AND POOR DRAINAGE FLOODING POSSIBLE...WITH FLASHIER SMALL
STREAMS MAY EXPERIENCE SOME RISES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ350-353-355.

&&

AVIATION...JC
Hazardous weather outlook, Jul 5, 5:44 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
544 AM EDT THU JUL 5 2007

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011-
NYZ067>074-078-079-060945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
544 AM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY AHEAD
OF A COLD FRONT THIS AFTERNOON THROUGH THIS EVENING. THE THREAT
FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE IF WE CAN GET
SOME BREAKS OF SUN TODAY.

FOR THAT REASON...THE NATIONAL WEATHER SERVICE STORM PREDICTION
CENTER HAS FORECAST A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL OCCUR LATE
THIS AFTERNOON THROUGH THIS EVENING...WITH DAMAGING WINDS AND HAIL
BOTH POSSIBLE. ANY STORMS THAT DEVELOP WILL ALSO BE CAPABLE OF
PRODUCING HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
LOCALIZED URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON...MAINLY
ACROSS THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT. A FEW OF
THESE STORMS MAY BE STRONG...WITH HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ075>077-080-081-060945-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
544 AM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY AHEAD
OF A COLD FRONT THIS AFTERNOON THROUGH THIS EVENING. THE THREAT
FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE IF WE CAN GET
SOME BREAKS OF SUN TODAY.

FOR THAT REASON...THE NATIONAL WEATHER SERVICE STORM PREDICTION
CENTER HAS FORECAST A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL OCCUR LATE
THIS AFTERNOON THROUGH THIS EVENING...WITH DAMAGING WINDS AND HAIL
BOTH POSSIBLE. ANY STORMS THAT DEVELOP WILL ALSO BE CAPABLE OF
PRODUCING HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
LOCALIZED URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE WITH THESE
STORMS.

THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE OCEAN FACING
BEACHES TODAY. A HIGH RISK OF RIP CURRENTS MEANS DANGEROUS AND
POTENTIALLY LIFE THREATENING CONDITIONS EXIST FOR ALL PEOPLE
ENTERING THE SURF.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON...MAINLY
ACROSS THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT. A FEW OF
THESE STORMS MAY BE STRONG...WITH HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 5, 2:23 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
223 PM EDT THU JUL 5 2007

NYZ067-051930-
ORANGE-
223 PM EDT THU JUL 5 2007

...RAPIDLY DEVELOPING THUNDERSTORM OVER ORANGE COUNTY...

AT 218 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING
NEAR MIDDLETOWN...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR GOSHEN BY 230 PM.
  6 MILES NORTH OF CHESTER BY 235 PM.
  5 MILES SOUTH OF NEW WINDSOR BY 255 PM.
  NEAR WEST POINT BY 300 PM.

PEOPLE IN NORTHERN ORANGE COUNTY...INCLUDING THE CITIES OF
MIDDLETOWN...GOSHEN...NEW WINDSOR AND WEST POINT...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.

GOODMAN

Nearby

Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.